Severe Erythroderma in a Patient Under Intermittent Therapy with Efalizumab
October 2008 | Volume 7 | Issue 10 | Case Reports | 987 | Copyright © October 2008
Isabel Hernandez Garcia MD
AbstractThe author presents the case of a 27-year-old man who suffered 2 episodes of erythroderma while on therapy with efalizumab for psoriasis. The ﬁ rst episode, occurred 2 weeks after the ﬁ rst dose, was well controlled without discontinuing the drug. A second eryth- rodermic ﬂ are was observed after 4 weeks following efalizumab reintroduction. In this case, oral methotrexate was administered as monotherapy during 4 months, and then was tapered off and efalizumab again reintroduced for continuous treatment for a period 14 months with excellent results. This second episode of erythroderma was clinically accompanied by a marked hyperkeratosis, blepharitis, and nasal infection due to Staphylococcus aureus. Lymphocytosis and leukocyturia with negative urine culture were also reported in both episodes. As a result, it was concluded that the erythroderma was an adverse reaction to efalizumab that could be solved without treatment discontinuation. The author considered this patient as a good responder to continuous treatment with efalizumab.